General Ekeland's Variational Principle for Set-Valued Mappings

  • G. Y. Chen
  • X. X. Huang
  • S. H. Hou


In this paper, we introduce the concept of approximate solutions for set-valued optimization problems. A sufficient condition for the existence of approximate solutions is obtained. A general Ekeland's variational principle for set-valued mappings in complete ordered metric spaces and complete metric spaces are derived. These results are generalizations of results for vector-valued functions in Refs. 1–4.

Set-valued optimization variational principle Hausdorff maximality principle 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Nemeth, A. B., A Nonconvex Vector Minimization Problem, Nonlinear Analysis: Theory, Methods, and Applications, Vol. 10, pp. 669-678, 1986.Google Scholar
  2. 2.
    Tammer, C., A Generalization of Ekeland's Variational Principle, Optimization, Vol. 25, pp. 129-141, 1992.Google Scholar
  3. 3.
    Isac, G., The Ekeland Principle and Pareto ∈-Efficiency, Multiobjective Programming and Goal Programming: Theory and Applications, Edited by M. Tamiz, Lecture Notes in Economics and Mathematical Systems, Springer Verlag, Berlin, Germany, Vol. 432, pp. 148-163, 1996.Google Scholar
  4. 4.
    Chen, G. Y., and Huang, X. X., A Unified Approach to the Existing Three Types of Variational Principles for Vector-Valued Functions, Mathematical Methods of Operations Research, Vol. 48, pp. 349-357, 1998.Google Scholar
  5. 5.
    Dentcheva, D., and Helbig, S., On Variational Principles, Level Sets, Well-Posedness, and ∈-Solutions in Vector Optimization, Journal of Optimization Theory and Applications, Vol. 89, pp. 329-349, 1996.Google Scholar
  6. 6.
    Sawaragi, Y., Nakayama, H., and Tanino, T., Theory of Multiobjective Optimization, Academic Press, New York, NY, 1985.Google Scholar
  7. 7.
    Aubin, J. P., and Ekeland, I., Applied Nonlinear Analysis, John Wiley, New York, NY, 1984.Google Scholar
  8. 8.
    Hou, S. H., On Property Q and Other Semicontinuity Properties of Multifunctions, Pacific Journal of Mathematics, Vol. 103, pp. 39-56, 1982.Google Scholar
  9. 9.
    Dunford, N., and Schwartz, J. T., Linear Operators, I, Wiley-Interscience, New York, NY, 1958.Google Scholar

Copyright information

© Plenum Publishing Corporation 2000

Authors and Affiliations

  • G. Y. Chen
    • 1
  • X. X. Huang
    • 2
  • S. H. Hou
    • 3
  1. 1.Institute of Systems ScienceAcademia SinicaBeijingChina
  2. 2.Department of Mathematics and Computer ScienceChongqing Normal UniversityChongqingChina
  3. 3.Department of Applied MathematicsHong Kong Polytechnic UniversityHong Kong, China

Personalised recommendations